MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. RATE FLOW®; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. RATE FLOW®; SET, ADMINISTRATION, INTRA
Catalog Number 375257
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: customer reported that her rateflow admin 15 drop w/1 caresite devices have been only flowing from about 100 - 200ml.  the bags being used to medication about 1000ml.  the medicine completely stops flowing and the patient has to repeatedly open the line to resume the flow of meds.There are a lot of air bubbles in the line (not in the tubing) during flushing of the device.  when she disconnects and primes the tubing there is not air in the tubing itself but there is air on her side.  she has had multiple nurses come out and trouble shoot - the pockets of air only happen when she trying to make the device work.When she flushes to line it seems to work but she has to flush repeatedly to get the 1000ml to work.  the nurses have told her this is happening to her and that sometimes if the line open for  period of time the issue is resolved - this is kind of like flushing it.Supposed to 125 - 130 minutes she cannot run the medicine like this,  the open drip is the only way she can get this to work and it takes two - three hours to infuse the medication.She is infusing just normal saline.She will do impactful meds like iron infusion at the hospital.  the hickman got changes to a port but has been afraid to run medicine through the port.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number(b)(4).A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.No sample was provided for evaluation.Based on the data from the investigation, the root cause of the reported incident was unable to be determined.The reported defect was unable to be confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
RATE FLOW®
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer (Section G)
B. BRAUN DOMINICIAN REPUBLIX INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR  
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key18684801
Report Number2523676-2024-00124
Device Sequence Number7242683
Product Code FPA
UDI-Device Identifier04046955257164
UDI-Public(01)04046955257164
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K202618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2025
Device Catalogue Number375257
Device Lot Number0061858387
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale